3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Diet Central > General Diet Plans and Questions

General Diet Plans and Questions General diet questions, support for various diet plans other than those listed below.

Phentermine/Topomax Combo side effects - please help!

Reply
 
Thread Tools
Old 04-25-2015, 07:43 PM   #1
Junior Member
 
Join Date: Apr 2015
Posts: 1

S/C/G: 192

Height: 5'5"

Default Phentermine/Topomax Combo side effects - please help!

I have been taking the phentermine/topiramate combo for two days now. I know Phentermine is NOT the problem as I have taken that in the past.

After taking my first dose of Topiramate, I woke up with a headache, joint point in my fingers, but worse of all in a fog and not feeling good overall.

I took it a second day and still feel this way, my my question to you is will this fade a bit? Does my body have to adjust or should I contact my Dr and tell him I can't do it?

Any and all advice is welcome.

Thank you,

O
OliveGirl is offline   Reply With Quote
Old 04-25-2015, 08:22 PM   #2
Senior Member
 
Locke's Avatar
 
Join Date: Jan 2014
Location: SF Bay Area
Posts: 546

Default

The best thing to do is to contact your doctor and ask.
__________________


“Do not judge me by my successes, judge me by how many times I fell down and got back up again.” - Nelson Mandela
Locke is offline   Reply With Quote
Old 04-25-2015, 09:14 PM   #3
Senior Member
 
Eydawn's Avatar
 
Join Date: Jun 2011
Location: CO
Posts: 152

S/C/G: 209/ticker/170

Height: 5'8"

Default

Topamax can be rather nasty. After all... it was originally designed to be used as a psych/seizure med. I'd let the doc know ASAP.
__________________
Eydawn is offline   Reply With Quote
Old 04-26-2015, 11:25 AM   #4
Senior Member
 
Esofia's Avatar
 
Join Date: May 2011
Location: Scotland
Posts: 1,285

S/C/G: 124/119/105-110

Height: 4'11"

Default

Topiramate is an anti-epileptic drug. They're used for a variety of things, including pain management, and generally after various other options have been exhausted. This is because they are quite serious business as meds go, they have a high side-effect profile. Keep an eye on how it affects you, and keep talking to your GP. You'll need to be think about whether a side-effect is a) completely intolerable, b) tolerable but only if it's short-term (e.g. you could live with it for a week or two as long as it goes away after that), c) might be tolerable if it were milder, or b) tolerable as it is. You can also ask the doctor how a side-effect is likely to progress, as they will hopefully know about that. For instance, when I was on Prozac for severe PMS, I felt numb and disconnected, which is particularly unpleasant when you're in a relationship (not sure if I could have coped if I were single). My GP said, "Right, that sort of side effect doesn't improve, and it'll happen with the whole group, so I'm taking you off it." Whereas with other side effects on other meds, she's told me that it'll likely pass in a few weeks if I hang in there. This is why it's important to keep up a good dialogue with your GP. Lots of people just take the med, then realise they don't like it due to side effects or because it's not doing anything useful, and quietly drop it without telling the GP anything at all! Well, if you do that, then how can the GP help you! Apologies if this is something you already know, by the way. I definitely had to learn it the hard way, and I know a lot of people who just don't do it.

In terms of personal experience, I haven't been on topiramate, but I've been on another anti-epileptic, gabapentin. I had a variety of side-effects, none truly horrific, I think it was moderate to severe, but it also wasn't doing a thing for the pain, so they weren't worth putting up with. They varied according to the dose I was on. I remember that I had word-finding difficulties at 1800mg that went away on a higher dose, but came back again on the way down. The main thing I learned is that you need to withdraw from this group very slowly, otherwise it can be really awful. I had such a horrendous time with withdrawal, despite being tapered off (with hindsight, going down by 300mg/week was too fast for me), that I am never touching that drug group again. But then I have severe ME/CFS and am very sensitive to meds. Still, it's worth being cautious about that.

I hope you manage to give it a good try and that it works out well for you, and if not, that you come off it without problems and manage to find a good alternative.
Esofia is offline   Reply With Quote
Old 04-26-2015, 10:45 PM   #5
Member
 
skinnymrs's Avatar
 
Join Date: Nov 2002
Location: Washington DC area
Posts: 31

S/C/G: 268/266/165

Height: 5'4"

Default Headaches Topomax/Phentermine

I am not a medical practitioner of any kind. - I recently took Phentermine/Topomax for maybe five weeks, and I had a headache every moment. It never went away for me, though many posts I read said that it would lessen. I am a migraine sufferer so I was also hopeful that the Topomax would help with that but I was just miserable the whole time. I had to go off of the combo, it was making me miserable. Yes, definitely check with your doc. I think you're supposed to see lessening of those side effects after seven days.
__________________

It's time to be a healthy mom.
skinnymrs is offline   Reply With Quote
Old 05-13-2015, 09:48 PM   #6
Earning back my muscles
 
HIheart's Avatar
 
Join Date: May 2015
Location: USA
Posts: 50

S/C/G: 184/181/135

Height: 5'5

Default

I'm taking Topamax for migraines, not the combo drug. I spend 2.5 weeks on the generic, feeling absolutely horrid. I felt like I had water up my nose and forehead pressure, aches, pains, I swear it even made my period more painful.

I went back to my dr & she switched to to the name brand, saying it could be the fillers they use. It worked, thank God!! I'd definitely give it a shot if it's worth it to you to pay the higher Copay. Worth every penny. I think it's a drug notorious for having crappy generics. I never would have thought. I love generics usually!

Last edited by HIheart : 05-13-2015 at 09:51 PM.
HIheart is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 02:08 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2